Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Conductive-radiative heat transfer in grey materials


Authors: Mika Laitinen and Timo Tiihonen
Journal: Quart. Appl. Math. 59 (2001), 737-768
MSC: Primary 35J65; Secondary 35K60, 80A20
DOI: https://doi.org/10.1090/qam/1866555
MathSciNet review: MR1866555
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study the well-posedness of a class of models describing heat transfer by conduction and radiation. For that purpose we propose an abstract mathematical framework that allows us to prove existence, uniqueness and the comparison principle for the weak solution with minimal or almost minimal a priori assumptions for the data. The theory covers different types of grey materials, that is, both semitransparent and opaque bodies as well as isotropic or nonisotropic scattering/reflection provided that the material properties do not depend on the wavelength of the radiation. To demonstrate the use of the abstract theory we consider in detail two examples, heat transfer between opaque bodies with diffuse-grey surfaces and a model with semitransparent material and specularly reflecting surfaces.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 35J65, 35K60, 80A20

Retrieve articles in all journals with MSC: 35J65, 35K60, 80A20


Additional Information

DOI: https://doi.org/10.1090/qam/1866555
Article copyright: © Copyright 2001 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website